Alert archive / Alabama / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 330, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Sep 17, 1995, 6:43 PM CDT for Mobile County, Alabama. It was in force for 47 min.
The area
The counties it named.
The facts
- Issued
- Sep 17, 1995, 6:43 PM CDT (23:43 UTC)
- Expired
- Sep 17, 1995, 7:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Mobile County, AL
The radar
The Mobile radar (KMOB), 4 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2342 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 172342 RRA SVRMOB ALC097-180030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 643 PM CDT SUN SEP 17 1995 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...MOBILE COUNTY AT 641 PM...DOPPLER WEATHER RADAR IN MOBILE INDICATED A SEVERE THUNDERSTORM ON THE EAST END OF DAUPHIN ISLAND. THIS STORM WILL PRODUCE WIND GUSTS IN EXCESS OF 60 MPH AS IT CONTIUES TO MOVE EAST OF THE ISLAND THROUGH 715 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 2:33 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Sep 17, 2:33 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 230 PM CDT SUN SEP 17 1995 COOLER AND DRIER WX ON THE WAY FOR FA. CLD FRNT OVR OH VLY SHOWS UP CLRLY ON 18Z SFC ANAL. DRIER AIR IS ALSO SEEN ON LATEST SAT IMAGE. EXPCT TRWS TO CONT UNTIL FROPA THIS EVE. SOME CLDS BEHIND FRNT BUT SKIES WILL GRAD CLR MON AFTN. LO LVL MOISTR SHOWS UP IN SNDGS FRM SIL AND JAN. NWLY FLO WILL CONT WITH NEGL PVA THRU 48 HRS. WITH VRY LITL DYNAMICS AND DRIER& AIR MOVG IN AGREE WITH GUID CALLING FOR NO POPS AFT TONIGHT. NGM TEMP GUID ALSO LUKS GUD. (1) 68/91/67/90 3000 (2) 70/91/68/91 3000 BFO
Nearby
Severe Thunderstorm Warnings in Alabama, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.